MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) RATCHETING EGG HANDLE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) RATCHETING EGG HANDLE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 9734410
Medical Device Problem Codes Break (1069); Device Damaged by Another Device (2915); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Return requested for suspect ratcheting egg handle.No parts have been received by manufacturer for analysis.On 10/13/2016 a medtronic representative performed a navigation system check-out, all areas passed.System performed as intended.Damaged ratcheting egg handle requested to be replaced.Part not received by manufacturer.
 
Event or Problem Description
A site physician reported that, while in a spine procedure, their egg handle impactor was broken.The damage occurred during a navigation system and imaging system demo procedure.The surgeon hit the impactor 6 - 8 times with a hammer 280 gr.Before it broke.No further details regarding the damage, or how it occurred, were provided.The surgeon completed the procedure with the use of the navigation system.There was no delay of therapy.There was no impact on patient outcome.

Brand Name
RATCHETING EGG HANDLE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6092433
Report Number1723170-2016-02884
Device Sequence Number1694414
Product Code OLO
UDI-Device Identifier00613994724007
UDI-Public00613994724007
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K124004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9734410
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2016
Initial Report FDA Received Date11/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR
Patient Weight51